Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 108, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2008, 1:36 PM CDT for Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 10, 2008, 2:30 PM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:57 PM CDT | TSTM WND DMG | 3 W Oak Center, MN | TREES BLOWN DOWN IN BELLCHESTER. |
| Jul 10, 2:03 PM CDT | HAIL 0.75 | Lake City, MN | |
| Jul 10, 2:06 PM CDT | HAIL 1 | Lake City, MN | ALONG WITH ESTIMATED WIND GUSTS OF 30 MPH. |
| Jul 10, 2:08 PM CDT | HAIL 0.75 | Zumbro Falls, MN | |
| Jul 10, 2:10 PM CDT | HAIL 2 | Lake City, MN | 2.25 HAIL FROM COOP OBSERVER IN LAKE CITY |
| Jul 10, 2:19 PM CDT | HAIL 0.75 | 3 Se Lake City, MN | STRONG WINDS ALSO REPORTED. |
| Jul 10, 2:25 PM CDT | HAIL 0.75 | 2 E Oronoco, MN | |
| Jul 10, 2:26 PM CDT | TSTM WND GST 60 | Kellogg, MN | ALONG WITH HAIL UP TO DIME SIZE. |
| Jul 10, 2:34 PM CDT | TSTM WND GST 59 | 1 E Potsdam, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 101836
SVRARX
MNC109-157-169-WIC011-101930-
/O.NEW.KARX.SV.W.0108.080710T1836Z-080710T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
136 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
WINONA COUNTY IN SOUTHEAST MINNESOTA...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 230 PM CDT
* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM RED WING TO 11 MILES SOUTHEAST
OF CANNON FALLS TO 11 MILES SOUTHEAST OF NORTHFIELD...MOVING
SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE CITY AND MAZEPPA AROUND 150 PM...
ORONOCO AND BYRON AROUND 155 PM...
ROCHESTER AND WABASHA AROUND 205 PM...
ALMA AND PLAINVIEW AROUND 210 PM...
EYOTA AND BUFFALO AROUND 215 PM...
DOVER AND ROLLINGSTONE AROUND 220 PM...
ST. CHARLES AND STOCKTON AROUND 225 PM...
WINONA AROUND 230 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
LAT...LON 4420 9268 4420 9256 4437 9256 4437 9245
4446 9243 4446 9225 4442 9210 4452 9205
4444 9154 4424 9153 4421 9161 4417 9161
4410 9154 4404 9157 4404 9153 4385 9164
4384 9234 4403 9269
TIME...MOT...LOC 1836Z 293DEG 54KT 4465 9259 4451 9257
4439 9265 4433 9291
$$
BINAU4 follow-up statements
000
WWUS53 KARX 101844
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
144 PM CDT THU JUL 10 2008
MNC109-157-169-WIC011-101930-
/O.CON.KARX.SV.W.0108.000000T0000Z-080710T1930Z/
WABASHA MN-OLMSTED MN-WINONA MN-BUFFALO WI-
142 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR BUFFALO...WINONA...OLMSTED AND WABASHA COUNTIES...
AN ENHANCED THREAT OF SIGNIFICANT WIND DAMAGE IS DEVELOPING FOR
AREAS OF WABASHA INTO NORTHERN WINONA COUNTIES...PERHAPS INTO
WESTERN BUFFALO COUNTY AS WELL. RESIDENTS SHOULD TAKE COVER NOW AND
PREPARE FOR POTENTIAL POWER OUTAGES...AND WIDESPREAD TREE DAMAGE.
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM RED WING TO 12
MILES NORTHWEST OF MAZEPPA TO 12 MILES SOUTHEAST OF NORTHFIELD...
MOVING SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAZEPPA AROUND 200 PM...
LAKE CITY AROUND 205 PM...
BYRON AND ORONOCO AROUND 210 PM...
PLAINVIEW AROUND 220 PM...
ROCHESTER AND WABASHA AROUND 225 PM...
ALMA AND WINONA AROUND 230 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4420 9268 4420 9256 4437 9256 4437 9245
4446 9243 4446 9225 4442 9210 4452 9205
4444 9154 4424 9153 4421 9161 4417 9161
4410 9154 4404 9157 4404 9153 4385 9164
4384 9234 4403 9269
TIME...MOT...LOC 1842Z 299DEG 39KT 4464 9261 4450 9259
4438 9267 4432 9293
$$
BINAU000
WWUS53 KARX 101853
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT THU JUL 10 2008
MNC109-157-169-WIC011-101930-
/O.CON.KARX.SV.W.0108.000000T0000Z-080710T1930Z/
WABASHA MN-OLMSTED MN-WINONA MN-BUFFALO WI-
150 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR BUFFALO...WINONA...OLMSTED AND WABASHA COUNTIES...
AN ENHANCED DAMAGING WIND THREAT CONTINUES TO EVOLVE INTO SOUTHEAST
MINNESOTA INTO ADJACENT AREAS OF WISCONSIN CLOSE TO THE MISSISSIPPI
RIVER. THUNDERSTORMS WITH THE POTENTIAL FOR WIDESPREAD...AND
SIGNIFICANT WIND DAMAGE WILL CONTINUE TO MOVE INTO THE WARNING AREA
THROUGH 230 PM. THE MOST CONCENTRATED DAMAGING WIND THREAT WILL
FOCUS ON WABASHA COUNTY INITIALLY...WITH THE POTENTIAL FOR POWER
OUTAGES.
AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM RED WING TO 11
MILES WEST OF LAKE CITY TO MAZEPPA TO WEST CONCORD...MOVING SOUTHEAST
AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAZEPPA AROUND 155 PM...
LAKE CITY AND ORONOCO AROUND 205 PM...
BYRON AROUND 210 PM...
PLAINVIEW AND ELGIN AROUND 215 PM...
ROCHESTER AND WABASHA AROUND 220 PM...
KELLOGG AROUND 225 PM...
ALMA AND WINONA AROUND 230 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4420 9268 4420 9256 4437 9256 4437 9245
4446 9243 4446 9225 4442 9210 4452 9205
4444 9154 4424 9153 4421 9161 4417 9161
4410 9154 4404 9157 4404 9153 4385 9164
4384 9234 4403 9269
TIME...MOT...LOC 1850Z 300DEG 43KT 4457 9248 4443 9246
4431 9255 4425 9281
$$
BINAU000
WWUS53 KARX 101904
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
204 PM CDT THU JUL 10 2008
MNC109-157-169-WIC011-101930-
/O.CON.KARX.SV.W.0108.000000T0000Z-080710T1930Z/
WABASHA MN-OLMSTED MN-WINONA MN-BUFFALO WI-
202 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR BUFFALO...WINONA...OLMSTED AND WABASHA COUNTIES...
SIGNIFICANT TREE DAMAGE WAS REPORTED IN BELLECHESTER AT 2 PM FROM
LAW ENFORCEMENT.
DIME SIZED HAIL WAS REPORTED IN LAKE CITY AT 204 PM.
AN ENHANCED THREAT OF SIGNIFICANT WIND DAMAGE CONTINUES TO DEVELOP
FOR AREAS OF WABASHA INTO NORTHERN WINONA COUNTIES. RESIDENTS SHOULD
TAKE COVER NOW AND PREPARE FOR POTENTIAL POWER OUTAGES...AND
WIDESPREAD TREE DAMAGE...ESPECIALLY IN AREAS FROM WEST ALBANY TOWARD
PLAINVIEW...ALTURA AND LOCK AND DAM NUMBER 5.
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY TO
MAZEPPA TO ORONOCO...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BYRON AROUND 210 PM...
ROCHESTER AND PLAINVIEW AROUND 215 PM...
WABASHA AND KELLOGG AROUND 220 PM...
ALMA AROUND 225 PM...
WINONA AND BUFFALO AROUND 230 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4420 9268 4420 9256 4437 9256 4437 9245
4446 9243 4446 9225 4442 9210 4452 9205
4444 9154 4424 9153 4421 9161 4417 9161
4410 9154 4404 9157 4404 9153 4385 9164
4384 9234 4403 9269
TIME...MOT...LOC 1902Z 299DEG 43KT 4445 9230 4434 9229
4424 9239 4418 9262
$$
BINAU000
WWUS53 KARX 101915
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT THU JUL 10 2008
MNC109-157-169-WIC011-101930-
/O.CON.KARX.SV.W.0108.000000T0000Z-080710T1930Z/
WABASHA MN-OLMSTED MN-WINONA MN-BUFFALO WI-
213 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR BUFFALO...WINONA...OLMSTED AND WABASHA COUNTIES...
SIGNIFICANT TREE DAMAGE IN WABASHA COUNTY WITH NUMEROUS REPORTS OF
50 TO 60 MPH WINDS HAVE BEEN REPORTED VIA LAW ENFORCEMENT AT 210 PM.
AN ENHANCED THREAT OF SIGNIFICANT WIND DAMAGE CONTINUES TO DEVELOP
FOR AREAS OF WABASHA INTO NORTHERN WINONA COUNTIES. RESIDENTS SHOULD
TAKE COVER NOW AND PREPARE FOR POTENTIAL POWER OUTAGES...AND
WIDESPREAD TREE DAMAGE...ESPECIALLY IN AREAS FROM KELLOGG TOWARD
BUFFALO...PLAINVIEW...ALTURA AND LOCK AND DAM NUMBER 5.
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND EXTREMELY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM LAKE CITY TO
WABASHA TO PLAINVIEW TO ORONOCO...MOVING SOUTHEAST AT 49 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AND WABASHA AROUND 220 PM...
ALMA AROUND 225 PM...
WINONA AND BUFFALO AROUND 230 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4420 9268 4420 9256 4437 9256 4437 9245
4446 9243 4446 9225 4442 9210 4452 9205
4444 9154 4424 9153 4421 9161 4417 9161
4410 9154 4404 9157 4404 9153 4385 9164
4384 9234 4403 9269
TIME...MOT...LOC 1913Z 299DEG 43KT 4443 9212 4432 9211
4422 9222 4417 9245
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:14 AM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 4:14 AM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 414 AM CDT THU JUL 10 2008 .SHORT TERM...TODAY THROUGH SATURDAY PRECIPITATION TIMING AND SEVERE WEATHER THREATS ARE THE MAIN CONCERNS WITH THIS PART OF THE FORECAST FROM TODAY THROUGH FRIDAY NIGHT. THE 10.00Z AND 10.06Z NAM/WRF CONTINUE TO SHOW THAT TWO MESOSCALE CONVECTIVE COMPLEXES WILL CONGEAL ACROSS THE FORECAST AREA TODAY. THE FIRST IS LOCATED ACROSS NEBRASKA AND THE SECOND ONE IS LOCATED ACROSS NORTHWEST MINNESOTA AND EASTERN NORTH DAKOTA. THE 10.00Z GFS KEEPS THE AREA DRY THIS MORNING...AND THEN SEEMS TO PLAY CATCH UP AND GENERATES PRECIPITATION THIS AFTERNOON. THE 10.00Z EASTNMM4 LOOKS VERY SIMILAR TO THE NAM/WRF AND IT IS HANDLING THE EXISTING CONVECTION FAIRLY WELL. AS A RESULT...I WENT WITH A BLEND OF THE EASTNMM4 AND NAM/WRF FOR MY TIMING IN THE FORECAST GRIDS. IT LOOKS LIKE THE SYSTEMS WILL MOVE INTO SOUTHEAST MINNESOTA...WEST CENTRAL WISCONSIN...AND NORTHEAST IOWA BETWEEN 12Z AND 16Z THIS MORNING... AND THEN THIS CONVECTIVE SYSTEM MOVES THROUGH THE AREA DURING THE REMAINDER OF THE DAY. THERE APPEARS THAT THERE MAY BE ENOUGH SHEAR THAT A STRONG COLD POOL COULD DEVELOP. IF THIS DOES INDEED DEVELOP... DAMAGING WINDS WILL BE POSSIBLE. THE 10.00Z MODELS CONTINUE TO SHOW THAT A WARM FRONT WILL MOVE EAST ACROSS THE FORECAST AREA. WITH A MUCH WEAKER PRECIPITATION SIGNAL IN THE GFS...IT SHOWS THAT THIS FRONT WILL MOVE THROUGH THE AREA FASTER THAN NAM/WRF. FOR THE TIME BEING...I KEPT THE BLEND GOING FOR THIS TIME PERIOD. THUNDERSTORM COMPLEXES WILL LIKELY DEVELOP ALONG AND NORTHEAST OF THE WARM FRONT TONIGHT. THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER EPISODES. THE MAIN SEVERE WEATHER THREAT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. ON FRIDAY MORNING...SOME DIFFERENCES IN THE MODELS HAVE DEVELOPED. THE 06Z NAM/WRF NOW SHOWS THAT A MCS WILL MOVE SOUTHEAST ACROSS WESTERN WISCONSIN AND PORTIONS OF SOUTHEAST MINNESOTA. MEANWHILE THE 10.00Z GFS...ARW WRF...AND EASTNMM4 ARE DRY. FOR THE TIME BEING...I HAVE STAYED THE COURSE AND KEPT MUCH OF THE FORECAST ARE DRY FOR NOW. THIS WILL HAVE TO BE WATCHED DURING THE NEXT 24 HOURS. ON FRIDAY AFTERNOON...SOME DIFFERENCES HAVE DEVELOPED BETWEEN THE 10.00Z GFS AND NAM/WRF. BOTH MODELS SHOW THAT THERE WILL BE A WEAK 500 MB SHORT WAVE TROUGH MOVING THROUGH THE FORECAST AREA. THIS TROUGH IS OUT OF AHEAD OF THE MUCH STRONGER 500 MB SHORT WAVE MOVING THROUGH THE DAKOTAS. THIS LEAD SHORT WAVE COOLS THE MID LEVELS SUFFICIENTLY TO BREAK THE CAP ACROSS CENTRAL AND SOUTHWEST WISCONSIN AND NORTHEAST IOWA FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. MEANWHILE THE NAM/WRF KEEP THE CAP STRONG ENOUGH TO PREVENT PRECIPITATION FROM DEVELOPING. THE 10.00Z ARW WRF AND 30 TO 50 PERCENT OF THE MEMBERS IN THE 09.21Z SPC SREF SUPPORT THE GFS SOLUTION. MEANWHILE THE ECMWF...GEM...AND EASTNMM4 SUPPORTS THE DRY NAM/WRF SOLUTION. FOR THE TIME BEING... I KEPT THE DRY FORECAST...BUT THIS IS DEFINITELY SOMETHING THAT WILL HAVE TO BE WATCHED. BESIDES THE PRECIPITATION THREAT ON FRIDAY AFTERNOON...WE WILL HAVE TO WATCH THE HEAT INDICES. WITH TEMPERATURES AROUND 90 AND DEW POINTS IN THE LOWER 70S...HEAT INDICES LOOK TO BE GENERALLY IN THE 95 TO 100 DEGREE RANGE. MANY AREAS IN THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS LOOK LIKE THEY MAY SEE HEAT INDICES AROUND 100 DEGREES. ON FRIDAY NIGHT...A VERY IMPRESSIVE 500 MB SHORT WAVE TROUGH MOVES THROUGH THE UPPER MISSISSIPPI RIVER VALLEY. IT LOOKS LIKE THUNDERSTORMS SHOULD RAPIDLY DEVELOP AROUND 21Z FROM SOUTHWEST MINNESOTA NORTHEAST INTO THE MINNESOTA ARROWHEAD. THERE SHOULD BE SUFFICIENT 0-6 KM SHEAR FOR THESE THUNDERSTORMS TO DEVELOP INTO SCATTERED SUPERCELL THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY GET INTO SOUTHEAST MINNESOTA...NORTH CENTRAL WISCONSIN...AND NORTHEAST IOWA. THESE THUNDERSTORMS MAY PRODUCE ISOLATED TORNADOES IN ADDITION TO THEIR WIND AND HAIL THREATS. AS THE EVENING PROGRESSES...THESE THUNDERSTORMS SHOULD EVOLVE INTO A LINEAR SYSTEM. AS THIS OCCURS...THE SEVERE WEATHER THREAT WILL EVOLVE INTO A DAMAGING WIND EVENT. EVEN IF THE STORMS DEVELOP ON FRIDAY AFTERNOON ACROSS NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN...THERE SHOULD BE SUFFICIENT TIME TO DESTABILIZE PRIOR TO THE SQUALL LINE. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY THE 10.00Z MEDIUM RANGE MODELS SHOW THAT A WEAK 500 MB SHORT WAVE WILL BE MOVING THROUGH NORTHEAST WISCONSIN AND MICHIGAN ON SUNDAY AFTERNOON AND EVENING. AS DIURNAL HEATING OCCURS WITH A COLD ATMOSPHERE ALOFT...THE 1000 TO 500 MB LAPSE RATES WILL LIKELY STEEPEN. THERE APPEARS THAT THERE MAY BE JUST ENOUGH INSTABILITY IN THE AFTERNOON TO WARRANT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...SO I HAVE ADDED THIS TO THE FORECAST. THE REMAINDER OF THIS TIME PERIOD LOOKS TO BE UNDER THE CONTROL OF A CANADIAN HIGH PRESSURE SYSTEM...SO THE DRY FORECAST STILL LOOKS ON TRACK. && .AVIATION...TODAY THROUGH FRIDAY NIGHT THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR THE TAF SITES TODAY. CLUSTER OF THUNDERSTORMS UPSTREAM EARLY THIS MORNING OVER MINNESOTA EXPECTED TO TURN SOUTHEASTWARD WITH TIME...AS IT FEEDS ON INCREASING INSTABILITY. BASED ON THIS...FORECAST CONFIDENCE WILL PROBABLY BE HIGH ENOUGH TO INCLUDE TSRA AT BOTH KLSE AND KRST WITH 10.1130Z TAF ISSUANCE. POTENTIAL EXISTS FOR A FEW SEVERE STORMS TODAY WITH DAMAGING WINDS AND LARGE HAIL. FORECAST CONFIDENCE LOWERS TONIGHT WHETHER ADDITIONAL THUNDERSTORM ACTIVITY COULD AFFECT TAF SITES. THUS...OPTED TO CONTINUE WITH CB TERM TO ALLUDE TO UNCERTAINTY. LOOKING AHEAD...THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT...WHICH SHOULD SWEEP THROUGH THE AREA FRIDAY NIGHT. SEVERE STORMS WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL APPEAR PROBABLE AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION - THOMPSON SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Jul 10, 11:35 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1135 AM CDT THU JUL 10 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1135 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL MOVE SOUTHWARD THROUGH THE AREA THIS AFTERNOON AND INTO THIS EVENING. SEVERE STORMS ARE POSSIBLE WITHIN THIS COMPLEX...WITH DAMAGING WINDS AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. THE MOST FAVORABLE TIME FOR THESE STORMS TO MOVE THROUGH THE AREA WILL BE FROM 2 PM INTO THE EARLY EVENING HOURS. IT IS ALSO POSSIBLE FOR MORE STORMS TO DEVELOP OVERNIGHT...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. IT IS STILL UNCERTAIN HOWEVER THE TIMING AND AREAL EXTENT OF THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR SEVERE STORMS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY... ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING. THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL IN THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR ACTIVATION BETWEEN 2 PM AND 9 PM...LATER TONIGHT AND THEN AGAIN FRIDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/BROOKS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:27 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 63 min |
| Jul 10, 2:53 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 52 min |
| Jul 10, 3:16 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Vernon | 59 min |
| Jul 10, 3:27 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 15 min |
| Jul 10, 4:04 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 41 min |
| Jul 10, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 54 min |
| Jul 10, 4:58 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 20 min |
| Jul 10, 6:40 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 50 min |
| Jul 10, 6:44 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.